18 September 2018
Global reach, higher impact
Int J Med Sci 2011; 8(3):210-215. doi:10.7150/ijms.8.210
Risk Factors for Oxaliplatin-Induced Hypersensitivity Reactions in Japanese Patients with Advanced Colorectal Cancer
1. Department of Pharmacy, Japan Labour Health and Welfare Organization, Kobe Rosai Hospital, Kobe 651-0053, Japan
Objective: Previously, we suggested that oxaliplatin (L-OHP)-related grade 3/4 hypersensitivity reactions occurred immediately after the initiation, but grade 1/2 reactions did not. This study was conducted to clarify the risk factors for L-OHP-related hypersensitivity reactions.
Methods: Clinical data from 108 Japanese patients with colorectal cancer were analyzed, who were treated with L-OHP-containing regimens, FOLFOX4 and/or mFOLFOX6. The risk factors examined included demographic data, preexisting allergies, laboratory test data, treatment regimen, treatment line of therapy, pretreatment with steroids, total number of cycles and cumulative amount of L-OHP.
Results: The incidence of grade 1/2 and grade 3/4 hypersensitivity reactions were found at 13.0% (14/108) and 9.3% (10/108), respectively. Female (P=0.037), preexisting allergies (P=0.004) and lower level of lactate dehydrogenase (P=0.003) were risk factors for grade 1/2 hypersensitivity reactions, and higher neutrophil count (P=0.043) and lower monocyte count (P=0.007) were for grade 3/4 reactions. Total number of cycles were larger in the patients with grade 3/4 reactions than those without reactions (P=0.049).
Conclusions: Further extensive examination with a large number of patients is needed to establish a patient management strategy.
Keywords: colorectal cancer, FOLFOX, oxaliplatin (L-OHP), hypersensitivity reactions, risk factor
This is an open access article distributed under the terms of the Creative Commons Attribution (CC BY-NC) License. See http://ivyspring.com/terms for full terms and conditions.
How to cite this article:
Seki K, Senzaki K, Tsuduki Y, Ioroi T, Fujii M, Yamauchi H, Shiraishi Y, Nakata I, Nishiguchi K, Matsubayashi T, Takakubo Y, Okamura N, Yamamori M, Tamura T, Sakaeda T. Risk Factors for Oxaliplatin-Induced Hypersensitivity Reactions in Japanese Patients with Advanced Colorectal Cancer. Int J Med Sci 2011; 8(3):210-215. doi:10.7150/ijms.8.210. Available from http://www.medsci.org/v08p0210.htm